| Model Number |
E1455-6 |
| Medical Device Problem Codes |
Device Difficult to Setup or Prepare (1487); Arcing (2583); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Partial thickness (Second Degree) Burn (2694)
| Date of Event |
04/24/2024
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during bilateral breast reconstruction with exchange of tissue expanders for gel implants, the device had arcing/sparking.The staff reported that when they changed out the electrode for the insulated tip, the electrode was extremely (and unusually) difficult to remove from bovie pencil.Removal of the electrode has been quite difficult.Exchanged electrodes often th roughout the procedure.This caused patient to experienced a burn in an area not being cauterized.Burn appeared to occur by electrical conductivity through the base of where the tip of the cautery was connected to the hand piece.Superficial 2nd degree burn treated with topical ointment.Cut/coag settings were 40/40.Bactriacin zinc-polymyxin b (polysporin) and antimicrobial water resistant bandage (mepilex) and surgical bra also placed per usual procedure.
Additional Manufacturer Narrative
D10 concomitant product: e2450h button pencil w 3m cord x50 (lot#: unknown); e1455, e1455 the edge ent/ima electrode x50 (lot#: unknown); force fx-cs force fx 110v x1 (serial#: (b)(6) ) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during bilateral breast reconstruction with exchange of tissue expanders for gel implants, the device had arcing/sparking.The staff reported that when they changed out the electrode for the insulated tip, the electrode was extremely (and unusually) difficult to remove from bovie pencil.Removal of the electrode has been quite difficult.Exchanged electrodes often th roughout the procedure.This caused patient to experience a burn in an area not being cauterized.Burn appeared to occur by electrical conductivity through the base of where the tip of the cautery was connected to the hand piece.Superficial 2nd degree burn on the left breast treated with topical ointment.Cut/coag settings were 40/40.Bacitracin zinc-polymyxin b (polysporin) and antimicrobial water resistant bandage (mepilex) and surgical bra also placed per usual procedure.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.